Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 25, 2018, 12:21 PM EDT for Orange County, Seminole County, Volusia County, Florida. It was in force for 84 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2018, 12:21 PM EDT (16:21 UTC)
- Expired
- Jul 25, 2018, 1:45 PM EDT
- In force
- 84 min
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:20 PM EDT | TSTM WND GST 44 | 4 Sw Playalinda Beach, FL | MEASURED WIND GUST OF 44 MPH/38 KT FROM THE SSW AT USAF WIND TOWER 412. |
| Jul 25, 1:20 PM EDT | TSTM WND GST 46 | 7 Ssw Playalinda Beach, FL | USAF WIND TOWER 509 MEASURED 46 MPH/40 KT GUST FROM THE WSW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WWUS82 KMLB 251621
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT WED JUL 25 2018
FLZ041-044>046-141-147-251745-
Northern Lake County FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
1221 PM EDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE...
NORTHERN BREVARD...EASTERN ORANGE AND VOLUSIA COUNTIES UNTIL 145 PM
EDT...
At 1220 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Lake Mary to near
Oviedo to near Lake Hart. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Monroe, Lake Harney, or Lake Ashby, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2909 8090 2860 8054 2845 8049 2835 8103
2835 8120 2883 8156 2931 8101
TIME...MOT...LOC 1620Z 216DEG 22KT 2881 8139 2866 8123 2835 8123
$$
BragawWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 25, 9:37 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 25, 9:37 AM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 937 AM EDT Wed Jul 25 2018 .UPDATE... Today...Morning soundings still show plenty of moisture with precipitable water 1.8 to 2.0 inches. 500mb temps were warmer, around minus 5C, but there's still some mid level dry air present. This drier air aloft was resulting in less debris cloudiness early this morning, so solar insolation will be excellent, allowing temps to climb to around 90 and the lower 90s by early afternoon. The persistent trough over the eastern U.S. and extending into the eastern Gulf of Mexico has weakened. This will gradually diminish low-mid level southwest winds, but still expect afternoon storms to march west to east across the peninsula. The area will be in the right rear quadrant of a 250mb jet streak, so expect divergence aloft will promote some strong storms again. There's a chance for more than just Cape Canaveral to have the east coast sea breeze move just onto the mainland. Therefore, expect the strongest storms to be along the coast again. The HRRR gust product doesn't show quite as strong of values today, but still expect a few storms to produce 40-45 mph winds. MOS PoPs are 50-70%, and the current conditions support our forecast of 60%, so no significant changes are planned. && .AVIATION... Moist southwest flow will remain in place so an initial round of showers and storms should push across the peninsula and affect interior terminals by early afternoon, then reach the east coast mid- late afternoon. More than one round of storms will be possible at a few terminals due to the early onset and chance for instability to recover behind the initial activity. Wind gusts 35 to 40 knots will be possible in the stronger storms. && .MARINE... Today-Tonight...The trough of low pressure extending from the Carolinas SW to the NE Gulf of Mexico will weaken but maintain a south/southwest wind flow around 10 knots, except becoming southerly 10-15 knots this afternoon/evening. Seas 1-2 feet along the coast and 3 feet offshore, except up to 4 feet well offshore. The deep southwest wind flow in place will spread scattered to numerous showers and storms across the peninsula. A few storms will produce wind gusts of 35-40 knots this afternoon as they push offshore. && .HYDROLOGY... Saint Johns River levels have remained nearly steady, but additional rainfall the next several days may cause slight rises at some locations. Near Geneva, just south of Lake Harney, the most recent stage was 8.19 feet, which is just above Flood Stage (8.0 feet). The river is forecast to rise one or two tenths of a foot through the week. River Flood Warning remains in effect for this area. At Sanford, the most recent stage was 5.12 feet, which is above Action Stage (4.2 feet). The river is forecast to remain nearly steady, staying below Flood Stage (5.5 feet) through the week. Near Deland, the most recent stage was 3.54 feet, which is at Action Stage (3.5 feet). The river is forecast to remain nearly steady through the week. At Astor, the most recent stage was 2.28 feet, which is close to Flood Stage (2.3 feet). The river is forecast to remain nearly steady through late week. A River Flood Warning remains in effect for this area. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATES...Lascody AVIATION/IMPACT WX...Johnson
Hazardous weather outlook, Jul 25, 10:35 AM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook...updated National Weather Service Melbourne FL 1035 AM EDT Wed Jul 25 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-260300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1035 AM EDT Wed Jul 25 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A moist southwest flow remains over the area which will produce scattered lightning storms that will move across the Florida peninsula. Cell motion will be toward the northeast at 20 to 25 mph. The primary hazard will be frequent lightning strikes as well as gusty winds up to 45 mph in the stronger storms. If working or recreating outdoors and thunder is heard, seek shelter in an enclosed building or automobile. Picnic shelters, tents and golf carts offer no protection from lightning. Stay away from water as it is an excellent conductor of electricity. .RIP CURRENT IMPACT... Lifeguard reports indicate that a small long period easterly swell was generating a moderate rip current risk at area beaches. The strongest seaward pull will be through late afternoon due to tidal effects. Only swim in the ocean near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will move toward the northeast at 20 knots across inland lakes and across the intracoastal and nearshore Atlantic waters. A few storms will produce frequent lightning strikes and wind gusts of 35 to 40 knots which will likely prompt Special Marine Warnings for portions of the coast. .RIVER FLOOD IMPACT... The Saint Johns River above Lake Harney near Geneva and at Astor remain in Minor Flood Stage, and River Flood Warnings are in effect for these areas. Sanford and Deland remain near or above Action Stage. The river is forecast to remain steady or slightly increase through the week. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous afternoon and evening showers and thunderstorms are expected through the weekend. The main storm threats will continue to be frequent lightning strikes, gusty winds and torrential downpours producing urban, river, and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon. Kelly/Johnson/Lascody
In the hours before
Local storm report, Jul 25, 12:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1210 PM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
07/25/2018 M46 MPH ORANGE FL ASOS
MEASURED WIND GUST OF 46 MPH/40 KT FROM THE SOUTH.
&&
JCSpecial weather statement, Jul 25, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT WED JUL 25 2018
FLZ041-044>046-141-147-251745-
Northern Lake County FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
1221 PM EDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE...
NORTHERN BREVARD...EASTERN ORANGE AND VOLUSIA COUNTIES UNTIL 145 PM
EDT...
At 1220 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Lake Mary to near
Oviedo to near Lake Hart. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Monroe, Lake Harney, or Lake Ashby, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2909 8090 2860 8054 2845 8049 2835 8103
2835 8120 2883 8156 2931 8101
TIME...MOT...LOC 1620Z 216DEG 22KT 2881 8139 2866 8123 2835 8123
BragawThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:34 PM EDT | Special Marine Warning | MLB | 116 min | |
| Jul 25, 12:58 PM EDT | Special Marine Warning | MLB | 92 min | |
| Jul 25, 1:52 PM EDT | Special Weather Statement | MLB | Indian River | 53 min |
| Jul 25, 2:16 PM EDT | Special Weather Statement | MLB | Volusia | 59 min |
| Jul 25, 2:21 PM EDT | Special Weather Statement | MLB | Brevard | 54 min |
| Jul 25, 2:30 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 25, 2:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| Jul 25, 2:45 PM EDT | Special Weather Statement | MLB | Indian River | 60 min |
| Jul 25, 3:30 PM EDT | Special Weather Statement | MLB | Okeechobee | 45 min |
| Jul 25, 3:40 PM EDT | Special Marine Warning | MLB | 35 min | |
| Jul 25, 4:17 PM EDT | Special Weather Statement | MLB | Indian River | 58 min |
| Jul 25, 4:56 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jul 25, 5:05 PM EDT | Special Weather Statement | MLB | Saint Lucie | 40 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.